Why I am so upset and angry about recent events.

July 15, 2014 — 5 Comments

I am angry because I knew this would happen and none of them listened to me. None of them were concerned that I wouldn’t have ECP for two months, despite a recent, quite severe flare. So we carried on as we were told, slowly tapering off the steroids and waiting for the new line to be put in so I could carry on with treatment. But then, while we were away, the GvHD on my hands and arms started flaring up again, with us having to go up to ten and then fifteen milligrams, then twenty and today thirty of pred to try get it under control. Which means that I have to now endure months more of misery because every time I look in the mirror, I am reminded not only of just how unattractive and stupid I look with this huge moon face, but I’m also just reminded that I’m on these damn things that remove my ability to sleep and make my immune system weaker and more susceptible to one of the bugs that’s going to eventually kill me.

Half of my self-esteem comes from how I look because frankly, when my face is its natural shape and I’m walking around, I think I look pretty fucking great. However, when I’m trapped in my wheelchair and my face is abnormally round, it makes my short hair look ridiculous and I feel like I look like an idiot because this face can’t take short hair. My eyes disappear into my cheeks and I lose any bone structure I have. I know it sounds shallow, but it matters to me enormously, and looking the way I do and will continue to until about two months after I’m off steroids, makes me literally not want to leave the house because I have no confidence whatsoever. 

It’s fine for the doctors, nurses and people who arrange line insertions – they don’t have to endure the months of no sleep and suicidal feelings every time they see their reflection. I would do anything to not be on steroids. I would go into hospital and have photopheresis every single day if it meant I could come off them more quickly. I would up my tacrolimus dose if necessary. Or try rituximab. Anything. I cannot live like this. 

20140715-194332-71012425.jpg

5 responses to Why I am so upset and angry about recent events.

  1. 

    I can’t say I blame you but remember it’s the steroids making you that way, not you scoffing crap, so it can’t be helped.
    Hopefully you can crack on with ECP and get your steroids down soon xx

    • 

      I know it can’t be helped, that almost makes it worse! If I could stop taking them as soon as the flare died down, I would but it’s impossible and that’s why I’m always so reluctant to go back on them. God it’s so frustrating x

      • 

        You poor thing. Oliver’s been on steroids for months so be interesting to see how he is without them!

      • 

        Aha yes once he is off them he might lose a bit of face chub! It takes a good two months of me being off them for my face to return to normal so you’ll just have to see I suppose, as his natural baby chubbiness loss might coincide with the lack of steroid anyway xx

  2. 

    I’m very sorry for what you’re going through I really hope they lower your steroids soon, I have gvhd as well and my initial dose was about 100mg a day. Prednisone’s side effects are truly horrible, it really affects you psychologically and the cramps!! Omg those middle of the night cramps are inhumane…

    Wishing you the best..

    David

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s